Alert archive / California / Wind Advisories in 2008

Wind Advisory 9, NWS Sacramento, CA

February 23, 2008

NWS Sacramento, CA issued this wind advisory at Feb 23, 2008, 10:51 AM PST. It took effect at Feb 23, 2008, 4:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2008, 10:51 AM PST (18:51 UTC)
In effect from
Feb 23, 2008, 4:00 PM PST
Expired
Feb 24, 2008, 2:00 PM PST
In force
22 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 231851
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1051 AM PST SAT FEB 23 2008

...STRONG AND GUSTY SOUTHERLY WIND TONIGHT THROUGH SUNDAY
MORNING...

.A POWERFUL PACIFIC STORM WILL BRING STRONG AND GUSTY WINDS TO
THE INTERIOR OF NORTHERN CALIFORNIA FROM LATE THIS AFTERNOON OR
EVENING THROUGH SUNDAY MORNING. BREEZY SOUTHERLY WINDS WILL
DEVELOP BY THIS AFTERNOON... AND ARE EXPECTED TO INCREASE THIS
EVENING. THE STRONGEST WINDS ARE EXPECTED OVERNIGHT TONIGHT AND
INTO SUNDAY MORNING.

CAZ015-016-241400-
/O.UPG.KSTO.HW.A.0002.080224T0000Z-080224T1800Z/
/O.NEW.KSTO.HW.W.0002.080224T0300Z-080224T2100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
1051 AM PST SAT FEB 23 2008

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST
SUNDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP OVER THE
NORTHERN AND CENTRAL SACRAMENTO VALLEY THIS EVENING...AND PERSIST
INTO SUNDAY MORNING. WIDESPREAD SOUTHERLY WINDS OF 20 TO 30 MPH
ARE LIKELY TONIGHT AND SUNDAY MORNING WITH WIND GUSTS FROM 50 TO
60 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED AFTER MIDNIGHT
AND INTO SUNDAY MORNING WHEN SUSTAINED WIND SPEEDS MAY EXCEED 40
MPH AT TIMES...IN ADDITION TO STRONG WIND GUSTS.

THE WINDS WILL BE ACCOMPANIED BY MODERATE TO HEAVY RAIN CREATING
DRIVING RAINS AND POOR VISIBILITY AT TIMES.

THESE STRONG AND GUSTY WINDS MAY CAUSE ADDITIONAL DAMAGE TO TREES
AND STRUCTURES ALREADY WEAKENED BY EARLIER WIND STORMS THIS
WINTER. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE
OBJECTS AND CUTTING BACK LOOSE LIMBS. PEOPLE SHOULD ALSO MAKE
SURE THEY PREPARE FOR POSSIBLE POWER OUTAGES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. HIGH WIND SPEEDS OR GUSTS MAY LEAD TO PROPERTY
DAMAGE.

$$

CAZ017>019-064-067-241400-
/O.UPG.KSTO.HW.A.0002.080224T0000Z-080224T1800Z/
/O.NEW.KSTO.WI.Y.0009.080224T0000Z-080224T2100Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
MOTHERLODE-
1051 AM PST SAT FEB 23 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM
PST SUNDAY...FOR THE SOUTHERN SACRAMENTO VALLEY...CARQUINEZ STRAIT
AND DELTA...NORTHERN SAN JOAQUIN VALLEY...MOTHERLODE...AND
SOUTHERN LAKE COUNTY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP OVER THE
AREA LATER THIS AFTERNOON AND PERSIST INTO SUNDAY MORNING.
WIDESPREAD SOUTHERLY WINDS OF 20 TO 30 MPH ARE LIKELY TONIGHT AND
SUNDAY MORNING WITH WIND GUSTS FROM 45 TO 55 MPH POSSIBLE. THE
STRONGEST WINDS ARE EXPECTED AFTER MIDNIGHT AND INTO SUNDAY
MORNING. 

THE WINDS WILL BE ACCOMPANIED BY MODERATE TO HEAVY RAIN CREATING
DRIVING RAINS AND POOR VISIBILITY AT TIMES.

THESE STRONG AND GUSTY WINDS MAY CAUSE ADDITIONAL DAMAGE TO TREES
AND STRUCTURES ALREADY WEAKENED BY EARLIER WIND STORMS THIS
WINTER. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE
OBJECTS AND CUTTING BACK LOOSE LIMBS. PEOPLE SHOULD ALSO MAKE
SURE THEY PREPARE FOR POSSIBLE POWER OUTAGES.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ066-241400-
/O.UPG.KSTO.HW.A.0002.080224T0000Z-080224T1800Z/
/O.NEW.KSTO.WI.Y.0009.080224T0300Z-080224T2100Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
1051 AM PST SAT FEB 23 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM PST
SUNDAY...FOR THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP OVER THE
AREA THIS EVENING AND PERSIST INTO SUNDAY MORNING. WIDESPREAD
SOUTHERLY WINDS OF 20 TO 30 MPH ARE LIKELY TONIGHT AND SUNDAY
MORNING WITH WIND GUSTS FROM 45 TO 55 MPH POSSIBLE. THE STRONGEST
WINDS ARE EXPECTED AFTER MIDNIGHT AND INTO SUNDAY MORNING.

THE WINDS WILL BE ACCOMPANIED BY MODERATE TO HEAVY RAIN CREATING
DRIVING RAINS AND POOR VISIBILITY AT TIMES.

THESE STRONG AND GUSTY WINDS MAY CAUSE ADDITIONAL DAMAGE TO TREES
AND STRUCTURES ALREADY WEAKENED BY EARLIER WIND STORMS THIS
WINTER. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE
OBJECTS AND CUTTING BACK LOOSE LIMBS. PEOPLE SHOULD ALSO MAKE
SURE THEY PREPARE FOR POSSIBLE POWER OUTAGES.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JHM
3 follow-up statements
000 
WWUS76 KSTO 240348
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
748 PM PST SAT FEB 23 2008

...STRONG AND GUSTY SOUTHERLY WIND TONIGHT THROUGH SUNDAY
MORNING...

.A POWERFUL PACIFIC STORM WILL BRING STRONG AND GUSTY WINDS TO
THE INTERIOR OF NORTHERN CALIFORNIA OVERNIGHT AND SUNDAY MORNING.
BREEZY SOUTHERLY WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND
SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON
SUNDAY MORNING BEFORE DECREASING SUNDAY AFTERNOON.

CAZ015-016-241200-
/O.CAN.KSTO.HW.W.0002.000000T0000Z-080224T2100Z/
/O.EXB.KSTO.WI.Y.0009.000000T0000Z-080224T2200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY 
748 PM PST SAT FEB 23 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST SUNDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED TO DEVELOP OVER THE
AREA OVERNIGHT AND PERSIST INTO SUNDAY AFTERNOON. WIDESPREAD
SOUTHERLY WINDS OF 20 TO 30 MPH ARE LIKELY LATER TONIGHT AND
SUNDAY MORNING WITH WIND GUSTS BETWEEN 40 TO 50 MPH. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR SUNDAY MORNING. LOCALLY 
GUSTS MAY BE GREATER THAN 50 MPH ON SUNDAY MORNING.

THESE STRONG AND GUSTY WINDS MAY CAUSE ADDITIONAL DAMAGE TO TREES
AND STRUCTURES ALREADY WEAKENED BY EARLIER WIND STORMS THIS
WINTER. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE
OBJECTS AND CUTTING BACK LOOSE LIMBS. PEOPLE SHOULD ALSO MAKE
SURE THEY PREPARE FOR POSSIBLE POWER OUTAGES.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ017>019-064-066-067-241200-
/O.EXT.KSTO.WI.Y.0009.000000T0000Z-080224T2200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON
748 PM PST SAT FEB 23 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST SUNDAY. 

STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED INCREASE OVER THE
AREA OVERNIGHT AND SUNDAY MORNING. WIDESPREAD SOUTHERLY WINDS OF
20 TO 30 MPH ARE LIKELY LATER TONIGHT AND SUNDAY MORNING WITH WIND
GUSTS BETWEEN 40 TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED TO
OCCUR SUNDAY MORNING. LOCALLY GUSTS MAY EXCEED 50 MPH SUNDAY 
MORNING.

THESE STRONG AND GUSTY WINDS MAY CAUSE ADDITIONAL DAMAGE TO TREES
AND STRUCTURES ALREADY WEAKENED BY EARLIER WIND STORMS THIS
WINTER. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE
OBJECTS AND CUTTING BACK LOOSE LIMBS. PEOPLE SHOULD ALSO MAKE SURE
THEY PREPARE FOR POSSIBLE POWER OUTAGES.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BARUFFALDI
000 
WWUS76 KSTO 241057
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
257 AM PST SUN FEB 24 2008

...STRONG AND GUSTY SOUTHERLY WIND TO CONTINUE THROUGH THIS
MORNING AND INTO EARLY AFTERNOON...

.A POWERFUL PACIFIC STORM WILL CONTINUE TO BRING STRONG AND GUSTY
WINDS TO THE INTERIOR OF NORTHERN CALIFORNIA THIS MORNING AND
EARLY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATER THIS MORNING
BEFORE DECREASING THIS AFTERNOON.

CAZ015>019-064-066-067-242200-
/O.CON.KSTO.WI.Y.0009.000000T0000Z-080224T2200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
257 AM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED TO INCREASE OVER THE
AREA THIS MORNING. WIDESPREAD SOUTHERLY WINDS OF
20 TO 30 MPH ARE LIKELY THIS MORNING WITH WIND GUSTS BETWEEN 40
TO 50 MPH BEFORE DECREASING THIS AFTERNOON. LOCALLY GUSTS MAY
EXCEED 50 MPH THIS MORNING.

THESE STRONG AND GUSTY WINDS MAY CAUSE ADDITIONAL DAMAGE TO TREES
AND STRUCTURES ALREADY WEAKENED BY EARLIER WIND STORMS THIS
WINTER. PEOPLE ARE URGED TO TAKE PRECAUTIONS BY SECURING LOOSE
OBJECTS AND CUTTING BACK LOOSE LIMBS. PEOPLE SHOULD ALSO MAKE
SURE THEY PREPARE FOR POSSIBLE POWER OUTAGES.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JCLAPP
000 
WWUS76 KSTO 242225
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
225 PM PST SUN FEB 24 2008

...STRONG GUSTY WINDS TO CONTINUE OVER PORTIONS OF NORTHERN
CALIFORNIA FOR THE REST OF THE AFTERNOON...

.A STRONG SOUTHERLY PRESSURE GRADIENT WILL CONTINUE FOR THE REST
OF THE AFTERNOON CAUSING WINDY CONDITIONS OVER THE SACRAMENTO
VALLEY...CARQUINEZ STRAIT...SOUTHERN LAKE COUNTY AND THE NORTHEAST
FOOTHILLS OF THE SACRAMENTO VALLEY.

CAZ015>018-064-066-250200-
/O.EXP.KSTO.WI.Y.0009.000000T0000Z-080224T2200Z/
/O.NEW.KSTO.WI.Y.0010.080224T2225Z-080225T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
225 PM PST SUN FEB 24 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...
...WIND ADVISORY HAS EXPIRED AT 2 PM AND HAS BEEN REPLACED WITH 
THIS NEW ADVISORY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...FOR SACRAMENTO VALLEY...CARQUINEZ STRAIT AND
DELTA...SOUTHERN LAKE COUNTY...AND NORTHEAST FOOTHILLS OF THE
SACRAMENTO VALLEY...AND IS IN EFFECT UNTIL 6 PM PST THIS 
AFTERNOON.

STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE OVER THE AREA
THROUGH THE REST OF THE AFTERNOON. SUSTAINED WINDS FROM 25 TO 30
MPH WILL CONTINUE FOR SEVERAL MORE HOURS THIS AFTERNOON. LOCAL
GUSTS OVER 40 MPH ARE EXPECTED TO CONTINUE OVER THE NORTHERN
SACRAMENTO VALLEY...INCLUDING REDDING AND RED BLUFF...AND THROUGH
THE CARQUINEZ STRAIT. WIND GUSTS IN EXCESS OF 30 MPH ARE STILL
POSSIBLE OVER THE SOUTHERN HALF OF THE SACRAMENTO VALLEY. 

WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED TO CONTINUE OVER
SOUTHERN LAKE COUNTY...MAINLY OVER THE HIGHER ELEVATIONS. 

WINDS WILL RAPIDLY DECREASE EARLY THIS EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ019-067-242330-
/O.EXP.KSTO.WI.Y.0009.000000T0000Z-080224T2200Z/
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
225 PM PST SUN FEB 24 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE NORTHERN SAN
JOAQUIN VALLEY AND MOTHERLODE AS WINDS HAVE DECREASED OVER THE
AREA. 

$$
JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 10:10 AM PST, 41 minutes earlier.

Area forecast discussion, Feb 23, 10:10 AM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1010 AM PST SAT FEB 23 2008

.DISCUSSION...
THE LEADING EDGE OF THE BAROCLINIC LEAF HAS MADE ITS WAY ONSHORE
OVER NORCAL WITH LIGHT PCPN SHOWING UP ON THE AREA RADARS. THIS WARM
FRONTAL PCPN HAS NOT TAPPED THE TPW PLUME THAT EXTENDS FROM OFF THE
BAJA/SOCAL COAST AND WWD TO HI...OR WHAT HAS BEEN ENTRAINED INTO THE
DEEP VERTICALLY STACKED LOW VCNTY 37N/135W. FOR EXAMPLE THE MORNING
RAOB FROM KOAK INDICATED PW OF ONLY .45 INCHES. THE INITIAL LOW PW
IS ALSO EVIDENT ON THE SOUNDING IN A VERY DRY SUB CLOUD LAYER.
HOWEVER...WE SHOULD SEE THE PWS MOISTEN RAPIDLY TODAY AND OVERNIGHT
AS THE JET CORE ROUNDS THE BASE OF THE LOW AND BEGINS TO LIFT NEWD
WITH NORCAL IN THE INDIRECT CIRCULATION OF THE JET AFT 00Z SUN. THE
COLD OPEN CELLULAR CU EVIDENT IN THE IMAGERY INDICATES THE DYNAMIC
NATURE OF THIS SYSTEM...AND THIS COLD AIR AND SHORT WAVE ENERGY WILL
ALSO BE MOVING INLAND AFT 00Z. JUST OFF THE COAST...THE TRANSVERSE
CLOUD BANDS ENHANCING ALONG THE PW PLUME ENTRAINED INTO THE UPPER
LOW INDICATE THAT THE DYNAMICS ARE BEGINNING TO INTERACT WITH THE PW
PLUME...AND THE PCPN WILL INCREASE OVER NORCAL BETWEEN 00Z-06Z SUN.
PCPN EXPECTED TO CONTINUE THROUGH SUN AS THE OFFSHORE SYSTEM MOVES
INLAND AS AN OPEN WAVE. AS THIS SYSTEM OPENS UP... OROGRAPHICS WILL
BE MORE FAVORABLE FOR THE SIERNEV...AS INITIALLY THE STRONG SELY OR
SLY FLOW WILL FAVOR THE COASTAL MTNS AND SHASTA DRAINAGE OVERNIGHT.
MODELS INDICATE THAT THE WAA MAY BE STRONG ENOUGH TO RAISE THE SNOW
LEVELS ABOVE 5000 FEET OVER THE SIERNEV AT TIMES...MAINLY ON SUN...
AHEAD OF THE OFFSHORE COLD FRONT.

AS FOR THE WIND...NAM 925 MBS AND CANSAC DATA INDICATE INCREASING S
OR SELY WINDS PRIMARILY AFT 03Z...ALTHO THEY BOTH INDICATE AN
INCREASE IN WIND IN THE NRN SAN JOAQUIN VLY LATER THIS AFTN. THIS IS
A RESULT OF THE INCREASING E-W GRADIENT WITH THE DEEP SURFACE LOW
OFFSHORE. THIS DATA INDICATE THE WIND WILL BE INCREASING INITIALLY
OVER THE SRN PORTION OF OUR FORECAST AREA CIRCA 00Z...AND THEN
SPREADING NWD THRU SUN. PLANNING ON ISSUING AN ADVSRY FOR THE WATCH
AREA...XCP A HIGH WIND WARNING FOR THE CENTRAL AND NRN SAC VLY WHERE
THE STRONGEST WINDS ARE FORECAST. THE TIME FRAME OF THE STRONGEST
WINDS LOOKS TO BE FROM 12Z-18Z SUN.

THE PCPN AND WIND WILL DECREASE SUN NITE AS THE STORM SYSTEM MOVES
INTO THE DESERT SW. A HIGHLY AMPLIFIED RIDGE WILL THEN BUILD ALONG
THE COAST FOR SOME MILD TRANQUIL WX EARLY NEXT WEEK.   JHM

&&

.AVIATION...
VFR CONDITIONS THIS MORNING OVER THE SACRAMENTO VALLEY ARE GIVING
WAY TO MVFR CEILINGS AS LOWER CLOUDS MOVE IN. IT IS RAINING AT KRDD
AND RAINED BRIEFLY AT KRBL. RAIN BANDS ALONG THE COAST ARE SPREADING
TO THE NORTHEAST AND ARE EXPECTED TO BRING WIDESPREAD PRECIPITATION
OVER THE AREA BY THIS AFTERNOON. THERE ARE LOCAL IFR/MVFR CIGS AND
VISIBILITIES IN THE DELTA...NORTHERN SAN JOAQUIN VALLEY AND
BEGINNING TO EXTEND INTO THE SOUTHERN SACRAMENTO VALLEY. GUSTY WINDS
WILL DEVELOP OVER THE NORTHERN SAN JOAQUIN VALLEY THIS AFTERNOON AND
SPREAD NORTHWARD INTO SACRAMENTO VALLEY IN THE LATE AFTERNOON AND
EVENING...WITH SOUTHEASTERLY GUSTS TO 35 KT. WINDS WILL INCREASE
FURTHER OVERNIGHT AND CONTINUE INTO SUNDAY MORNING. IFR/LIFR
CONDITIONS OVER THE MOUNTAINS IN SNOW THIS AFTERNOON INTO SUNDAY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 1 PM SATURDAY TO 10 PM PST SUNDAY FOR WEST
SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING FROM 12 PM SATURDAY TO 4 PM PST SUNDAY FOR
BURNEY BASIN / EASTERN SHASTA COUNTY-MOUNTAINS SOUTHWESTERN SHASTA
COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA
COUNTY.

HIGH WIND WATCH FROM THIS AFTERNOON THROUGH SUNDAY MORNING FOR
CARQUINEZ STRAIT AND DELTA-CENTRAL SACRAMENTO VALLEY-CLEAR
LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-NORTHEAST
FOOTHILLS/SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY-NORTHERN
SAN JOAQUIN VALLEY-SOUTHERN SACRAMENTO VALLEY.

&&
Hazardous weather outlook, Feb 23, 5:38 AM PST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
538 AM PST SAT FEB 23 2008

CAZ013>019-063-064-066>069-241500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
538 AM PST SAT FEB 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

STRONG WINDS WILL DEVELOP THIS AFTERNOON THROUGHOUT THE REGION WITH
SNOW ACCUMUATING AGAIN IN THE MOUNTAINS.

...WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS...

...HIGH WIND WATCH............SEE WWUS76 KSTO - NPWSTO FOR DETAILS...

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

STRONG WINDS WILL CONTINUE INTO SUNDAY AFTERNOON THROUGHOUT THE
REGION WITH SIGNIFICANT SNOW ACCUMUATIONS IN THE SIERRA NEVADA
WINDING DOWN SUNDAY EVENING.  ISOLATED THUNDERSTORMS IN THE CENTRAL
VALLEY SUNDAY AFTERNOON AND EARLY EVENING.

...WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS...

...HIGH WIND WATCH............SEE WWUS76 KSTO - NPWSTO FOR DETAILS...

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JCLAPP

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 4:29 PM PSTSnow AdvisorySTO91 min
Feb 22, 4:29 PM PSTWinter Storm WarningSTO53 hr
Feb 23, 10:51 AM PSTHigh Wind WarningSTO9 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.